MAUDE Adverse Event Report: ARTHREX INC. CR PLUS TIBIAL BEARING, SZ 2, 14MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

ARTHREX INC. CR PLUS TIBIAL BEARING, SZ 2, 14MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number AR-523-A214
Health Effect - Clinical Codes Unspecified Infection (1930); Lupus (1956)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event; no issues were found with the sterilization of this lot.This device is supplied sterile.Relevant patient health history and preexisting medical conditions as well as result of cultures taken/type of organism(s) identified were requested but not provided.Based on the information provided, a definitive cause for the post-operative infection could not be determined.The most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.The potential causes of this event are being communicated to the event reporter.If the device is returned and additional information is obtained, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a total knee replacement on (b)(6) 2018 where a size 2 cr plus tibial bearing, ar-523-a214, was implanted.The patient contracted an infection in the knee and on (b)(6) 2018, a linear exchange was performed and the tibial bearing was explanted.The patient has lupus and is being treated with antibiotics.The explanted bearing has been sent to pathology for further testing.Patient is a female, (b)(6).

Brand Name
CR PLUS TIBIAL BEARING, SZ 2, 14MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7600200
Report Number1220246-2018-00230
Device Sequence Number19349669
Product Code JWH
UDI-Device Identifier00888867231214
UDI-Public00888867231214
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081127
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2021
Device Catalogue NumberAR-523-A214
Device Lot Number5791608
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR